Patient Comments: Cortisone Injection - Knee and Hip

Share your experience with cortisone injections in your hip or knee.

Comment from: GeneL, 65-74 Male (Patient) Published: December 02

I had cortisone injection into my left hip, guided by fluoroscope. It really, really hurt during the procedure. Once the needle was withdrawn, the pain from the procedure was gone. The next day, the pain in my left hip and the pain in groin areas, both left and right sides of the groin, was gone. Pain stayed gone for 10 days but then it gradually returned. Eventually I had total hip replacement on the left hip. The groin pain on the left side was remedied, but right side groin pain persists. Now I am noticing minor symptoms from my right hip. In spite of the painful experience with cortisone shot for my left hip, I am quite willing to try it in my right hip not only for my hip but also for the right side groin pain.

Was this comment helpful?Yes
Comment from: 55-64 Female (Patient) Published: November 14

I had a cortisone shot two days ago in my left knee and in my left thumb. Both injections went well. I had no horrible pain (even though I was prepared for it in my thumb at least) and the awful pain and aches I had before are now almost gone. I would do this again if I should need it. I had my right hip replaced this past May, and I know I need a left knee replacement sometime in the next year. That is why I had a shot now and it worked.

Was this comment helpful?Yes
Comment from: Bunny , 65-74 Female (Patient) Published: November 07

I received a cortisone injection in my hip (top of thigh on right side) because the orthopedic doctor saw how I had been affected by all over body pain for a month. My primary doctor took lots of x rays of the lumbar region, but the spine doctor did not think I should have the pain I suffered, after reviewing the films. I do have arthritis, primarily bad knees, but this inflammation was all over. He prescribed prednisone, but then offered a shot. I have had fantastic relief! I only hope it lasts. My side effects have been few and mild. A bit of a face flush, sore the next day at the site of injection, all tolerable. I am 73, female.

Was this comment helpful?Yes
Comment from: raejunior, 65-74 Male (Patient) Published: October 22

I am a 68 year old male. I had a cortisone injection in my left knee (severe arthritis and bone loss) yesterday. This is my third injection. It appears that I am having some side effects from the injection. I am type II diabetic. The shot increased my wakeup blood sugar level by about 20 points. I am also encountering facial flushing; but more disconcerting is that my blood pressure monitor is reflecting an irregular heartbeat. I don't really notice a particular "palpitation" but it seems to have an extra beat every 4-5 beats. After reading 5-10 websites it appears that these are side effects of the shot. My first two shots did not produce any of these effects. Nowhere can I find any information on multiple corticosteroids use. I take corticosteroids daily for asthma, nasal polyp suppression and the cortisone shot so I am a little concerned about overdosing. I am hoping that the side effects go away quickly.

Was this comment helpful?Yes
Comment from: Gregg, 65-74 Male (Patient) Published: October 18

I developed knee pain while playing tennis. X-rays showed arthritis including a bone spur. I chose a cortisone injection so I could play in a tournament and go skiing later. Fluid was aspirated first followed by the cortisone shot. Relief started immediately and two days later I was playing tennis like nothing had happened. I'm hoping for continued relief. I'll let you know the long term results.

Was this comment helpful?Yes
Comment from: Little Bit, 35-44 Female (Patient) Published: October 08

I have cortisone injections in both knees every 12 weeks for the last year. The first time I went back to work despite what the doctor advised and had extreme flushing of my face (in all fairness he did tell me that would happen if I didn't rest for 24 hours after). The injections are very painful for me and my knees throb for 2-3 days (by the third day it's bearable), but after that great, until probably 1-2 weeks before my next round depending on my level of exercise etc. I just had another round today and I am in agony but look ahead to the big picture of no pain for approximately the next 3 months and then we start all over again. This is just putting off the inevitable of a double knee replacement!

Was this comment helpful?Yes
Comment from: karen, 55-64 Female (Patient) Published: June 24

I had a cortisone shot, I suffered from weakness of limbs, extreme thirst and dizziness, felt very hot and had vomiting.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a cortisone injection.
Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.